Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Itchy dead skin near the groin area. Tried using hydrogen peroxide. Any medication?

Hello, I have dead skin cells that appear often on my inner thighs next to my genitals. It s itchy and I know it s dead skin. Also, I believe I have scratched to the point of dis colorization. How do I get rid of this dead skin and rejuvenate healthy skin? I ve tried peroxide and it foams and stings, but later returns to the same state. What is this and how do I get rd of it?
Asked On : Tue, 4 Dec 2012
Answers:  2 Views:  1224
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,

Thanks for writing to us.

The condition that you are describing now in all probabality a fungal infection(Caused by Epidermophytons) of the skin called "Tinea Cruris". The shedding of dead skin cells after scratching or otherwise is called Exfoliation.Your age has not been specified.

Laboratory Examination;The confirmation of the infection is done by taking skin scrappings and examining the same under the wood's UV lamp with fungal hyphae giving a greenish flourescence.

The other tests to determine your nutritional (Whether undernourished- Blood Count Hb% and SerumA/G Ratio)immunological status(Under Steroids// HIV Status(Elisa and Western Blot Tests) and glycemic status(Whether Diabetic-FBS/PPBS/HbA1C) are also contributory.

Coming to another D/D(Differential Diagnosis) ,Guttate Psoariasis which is an Auto immune disorder may also give similar picture but there will be coin shaped lesions.

For a Fungal Infection ,relief will be obtained with Imidazole group of antifungals(Oral -Flucanazole),Application of Antifungals with mild steroidal preparations such a Miconazole with Fluncinalone Gels, Terbinafin Gel etc. in addition Anti Allergic Medications such as Cetrizine or Fexofenadine oral can be tried.

Whenever a sedative antihistamine is used, pls take excuse from duties involving Driving/Flying/Swimming and dealing with moving machinery(engineers) as drowsiness will lead to unfavourable incidents and or accidents.

Kindly go ahead with your treatment,

Wishing you a speedy recovery.,

Best Regards.,

Dr Lt Cdr ASN Bhushan,


Answered: Tue, 4 Dec 2012
I find this answer helpful
General & Family Physician Dr. Himanshu Pandey's  Response
Hi Prosper01 it look like fungal infection. First wash all your towel and under wear in warm water with dettol and detergent. Now wash your affected part don't use beauty soap. Apply fungal cream and take oral fungal tab for 1 week and you will be fine. Bye.
Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor